Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2001, 2:09 PM EDT for Centre County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 1, 2001, 3:15 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Centre County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 011810 SVRCTP PAC027-011915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 209 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRE COUNTY IN PENNSYLVANIA * UNTIL 315 PM EDT. * AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF MILESBURG TO 14 MILES SOUTHWEST OF PHILIPSBURG...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MILESBURG AT 225 PM. BELLEFONTE AT 235 PM. ZION AND PARK FOREST AT 240 PM. ROCK SPRINGS AND STATE COLLEGE AT 245 PM. CENTRE HALL AND BOALSBURG AT 250 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:54 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 1, 11:54 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1155 AM EDT SUN JUN 30 2001 UPDATING ZONES FOR SVR THUNDERSTORM WATCH FOR ENTIRE CWA. .CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR ALLI OF CENTRAL PA. FITZGERALD
In the hours before
Special weather statement, Jul 1, 10:54 AM EDT, 3 hours 15 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING... A STRONG COLD FRONT...OVER LAKE ERIE LATE THIS MORNING...WILL PUSH SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE ALONG AND AHEAD OF THIS FRONT FOR SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM TODAY'S STORMS WILL BE DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FITZGERALD
Special weather statement, Jul 1, 12:03 PM EDT, 2 hours 6 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1203 PM EDT SUN JUL 1 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 45 min |
| Jul 1, 11:51 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 54 min |
| Jul 1, 12:33 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 57 min |
| Jul 1, 12:42 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter | 63 min |
| Jul 1, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 55 min |
| Jul 1, 1:36 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Jul 1, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 67 min |
| Jul 1, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 60 min |
| Jul 1, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 62 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 63 min |
| Jul 1, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 58 min |
| Jul 1, 3:14 PM EDT | Flash Flood Warning | CTP | Cambria | 3 hr |
| Jul 1, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 61 min |
| Jul 1, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Huntingdon | 62 min |
| Jul 1, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 67 min |
| Jul 1, 3:58 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 62 min |
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 37 min |
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 73 min |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 68 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.